Jump to content

Seb1992: Dizzy all the time from Sertraline withdrawal?


Recommended Posts

Seb1992
Posted (edited)

Hello all. Not quite sure if I'm posting in the right place but here goes. I am hoping to get some advice or maybe just some solidarity. Something other than my GP Googling 'what is withdrawal' right in front of me. 


I started on 100mg Sertraline when I was 16 and began the process of tapering in April 2020 at the age of 27 (not a great time to do it admittedly but oh well). So 12-ish years on Sertraline. I was on 100mg originally, then I alternated 100mg one day and 50mg the next for a few months, then I did 50mg for a few months and then alternating between 50/25mg until I was down to 25mg for a few months and then I stopped when I ran out. I officially took my last dose on the 11 April. I guess it was too quick of a taper but it was the advice of my doctor and I hadn't found this site yet or even understood the gravity of withdrawal. 

 

I think my symptoms started around Dec 2020, with panic attacks and near constant heart palps - even had a lot of testing done to make sure it wasn't something with my heart. And then the dizziness started around February. Must have been down to 25mg at the time. I was just constantly dizzy for two weeks at a time and then it would ease off for a week maybe two and then come back. After my last dose is been constant. It's like a feeling of dizzy, faint and spinny combined. Super uncomfortable. It bears similarities to that spinny feeling you'd get if you missed a dose or two but I feel like its evolved into something different. It's usually when I'm moving through space rather than sitting or lying down. But it hasn't really stopped since my last dose. Some heart palps too but not as intense and not my main worry.

 

I've been so anxious about these symptoms and the thought that they are something more serious. I've been fobbed off by my GP as just being anxious, dehydrated etc etc. I'm hoping to get an MRI done and I am looking into seeing a cardiologist just to ease my mind. I know it might sound extravagant but what are you suppose to do when doctors can't tell you what's wrong and they don't know enough about withdrawal to tell you its likely that. At this point, I can't tell the difference between what's physical manifestations of anxiety and stress and what might be withdrawal. Maybe its both. Have been going through this for 6 months now and the worrying thing is only 2 months of those I've been Sertraline-free. 

 

I appreciate that I maybe am on the lower end of the scale in terms of symptoms but I wanted to know: Is this normal? have other people experienced this? Do you have any advice on how to live with the dizzyness?

 

all the best

seb

 

Edited by Gridley
Link to post
  • Moderator
Gridley

Welcome to SA, Seb1992.

 

Please add a signature.  Include drugs, doses, dates, and discontinuations & reinstatements in the last 12-24 months. Also include supplements. This will help us give you the most accurate advice we can. 

 

A direct link to your signature is here:  Account Settings – Create or Edit a signature. Please note: 
  • Any drugs and supplements prior to 24 months ago can just be listed with start and stop years. 
  • Please use actual dates or approximate dates (mid-June, Late October) rather than relative time frames (last week, 3 months ago) 
  • Spell out months, e.g. "October" or "Oct."; 9/1/2016 can be interpreted as Jan. 9, 2016 or Sept. 1, 2016. 
  • Please leave out symptoms and diagnoses. 
  • A list is easier to understand than one or multiple paragraphs. 
As you provide more information, we can better guide you in setting up a slow and careful taper. Please continue to use this thread to ask question and document your taper. 
 
Except for stopping a drug cold turkey, skipping doses or alternating doses puts a person at the greatest risk of withdrawal symptoms.  Stopping abruptly at 25mg also increases the likelihood of withdrawal, which would explain the increased dizziness after you stopped taking the drug.    Dizziness is a very common antidepressant withdrawal symptom.

Dizziness, vertigo, light-headedness, rocking or swaying ...

So that you have a better understanding of what you're experiencing, here is some information on withdrawal and the healing process.  The vast majority of doctors have no knowledge of safe tapering and, believing what the pharmaceutical companies tell them, don't believe in significant antidepressant withdrawal.  Our experience here has been the opposite.

 

 

 
Numbers 40-44 are aspects of withdrawal-caused dizziness.

 

 

When we take psychiatric medications, the CNS (central nervous system) responds by making changes over the months and years we take the drug(s). When the medication is discontinued, the CNS has to undo all the changes it made. Rebuilding the neurotransmitter production and reactivating the receptor and transporter cells takes time -- during that rebuilding process symptoms occur.  

 

These explain the healing process really well.

 

 

 
On 6/1/2021 at 4:30 AM, Seb1992 said:

Is this normal? have other people experienced this?

This is completely normal and common.  To read about others members' experience with withdrawal-caused dizziness, Google SurvivingAntidepressants.org dizziness.

 

You will heal, but unfortunately we can't give you a timeline of when the symptoms will cease.  Everyone is different. The only known way to alleviate withdrawal symptoms is a very small reinstatement of the original drug, in your case Zoloft. Then after you've stabilized you would taper very slowly off the drug, using the 10% of current dose every 4 weeks taper that we recommend.   Please read:

 

About reinstating and stabilizing to reduce withdrawal symptoms. -- at least the first page of the topic

 

If you choose to reinstate, please let us know so we can suggest a dosage.  Please do not reinstate without letting us suggest a dosage.  

 

 

We don't recommend a lot of supplements on SA, as many members report being sensitive to them due to our over-reactive nervous systems, but two supplements that we do recommend are magnesium and omega 3 (fish oil). Many people find these to be calming to the nervous system. 

 

 

 

Add in one at a time and at a low dose in case you do experience problems. Get supplements that are single ingredient (not mixed with other types of supplements).

 

This is your Introduction topic, where you can complete your drug signature, ask questions and connect with other members.  We're glad you found your way here.

 

 

 

 

 
 

 

 

 

 

 

 
 
 
 

Gridley Introduction

 

Lexapro 20 mg since 2004.  Begin Brassmonkey Slide Taper Jan. 2017.   

End 2017 year 1 of taper at 9.25mg 

End 2018 year 2 of taper at 4.1mg

End 2019 year 3 of taper at 1.0mg  

Oct. 30, 2020  Jump to zero from 0.025mg.  Current dose: 0.000mg

3 year, 10 month taper is 100% complete.

 

Ativan 1 mg 1986-1991 CT, soon reinstated.  CT 2000. RI 1 mg 2011-2016.  Sept. 2016  0.625mg X 3

Nov.27, 2020, 7-week Ativan-Valium crossover + change to one 18.75mg dose, w/1 month hold.

Feb. 9, 2021, begin 10% every 4 weeks taper.  Current dose as of July 13: 10.0mgai.  Taper is 46% complete.

 

Imipramine 75 mg daily since 1986.  Jan. 2016 began every 3-weeks 10% taper, down to 16mgai (44mgpw).  Aug 2016, discovered SA, holding at 16mg.  Taper is 78% complete.  

  

Supplements: omega, vitamins C, E and D3, magnesium glycinate, probiotic, zinc, melatonin .3mg.


I am not a medical professional and this is not medical advice, but simply information based on my own experience, as well as other members who have survived these drugs.

Link to post
  • Gridley changed the title to Seb1992: Dizzy all the time from Sertraline withdrawal?
Seb1992

Thanks Gridley, this was really helpful. I'm going to get all the dates from my doctor and update my signature. What dose would you suggest if I wanted to reinstate? 

 

I know it's impossible to tell how long it will take to heal but from what I've been reading on here people seem to suffer for years with this after having taken AD's for much less time than me so I guess the prognosis isn't great, also considering i started very young. Feel very hopeless.

 

Wish I was never offered them.
Take care.

Link to post
  • Moderator
getofflex

Unfortunately, we cannot suggest a reinstatement dose until we know details about your drug history.  After you create your drug history in your signature as instructed above, one of us can do this.  I want to reassure you that you should recover just fine, but it will take time and patience. Hang in there.  

***Please note this is not medical advice.  Discuss any decisions about your medical care with a doctor who understands psych meds and how to withdraw from them, if you can find one.

Lexapro   Started Apr 15 '02 - 10 mg;  Apr 2 '20  0.18 mg; Jul 16  0.17 mg, Aug 23  0.16 mg, Oct 7  0.15 mg, Nov 8 - 0.14, Jan 16 '21 - 0.13, Feb 7 - 0.12, Feb 22 - 0.11, Mar 26 - 0.10, May 21 - 0.09, June 15 - 0.08

Benadryl 50 mg, Ibuprofen 800 mg, or Tylenol 1000 mg

other meds: Levothyroxine 75 mg

suppl AM: fish oil, flax oil, vit C, vit E, calcium

suppl PM: magnesium 350 mg, GABA 750 mg, Estroven, melatonin 2.5 mg

Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy